For the past two months I began developing this weird skin irritation around the anus which continued to get worse and spread towards my genital area, mostly the lower part of my exterior vaginal lips, where the skin comes in contact with underwear) . I have red spots, hardened skin around the affected area and everything itches and is very tender to the touch, what bothers me most is that there is often some kind of 'crawling' feeling and even stinging(like maybe coarse hair is touching the affected area when in fact there isn't any hair there). I definitely have no problems going to the bathroom (no pain or discomfort) although there is often fresh red blood when I wipe. First I tried a hemorrhoid cream which did nothing except temporarily calm down the itch, then I tried an A&D ointment which definitely helps with the discomfort but does nothing to make it go away. I am pretty sure I don't have an internal vaginal yeast infection since I have those quite often and this is definitely not it. After spending a couple of hours looking at the forum I tried a simple solution: NEOSPORIN and I can't say that it has worked.After looking at some photographs online it seems that visually what I have resembles 'Jock Rash' but I can't figure if one can get it in this specific area. I will not be able to see doctor until next Monday (if I even get an appointment then) and the discomfort has gotten to the point where I can't walk if I don't apply the A&D ointment. Would it be better to try a Cortisone and Jock-Itch medication combination or maybe something else?
I am very grateful to anyone who might give me any advice on this since just looking at the forums has calmed me down and pointed me in the right direction. I do realize that seeing a doctor is the best solution but I really am in no position to do that until next Monday or later.
Such kind of rash can be due to contact dermatitis, fungal infection or intertrigo. Keep the area clean and apply some topical antiseptics. Also wear loose-fitting cotton clothing and use an antibacterial soap or mild soap like dove. Avoid any kind of cosmetics. Topical zinc oxide cream like Sudocrem, Desitin are very helpful(apply with a paper towel and not directly with hands).Application of mild steroid cream like dermacort also helps. For the itching please take some over the counter antihistaminic like benadryl or Claritin. In case the symptoms persist then antifungals may be needed. Please consult a dermatologist in that case.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.